Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Representing conditional expectations as elementary operators

Author: Rajesh Pereira
Journal: Proc. Amer. Math. Soc. 134 (2006), 253-258
MSC (2000): Primary 46L05, 47B47
Published electronically: June 14, 2005
MathSciNet review: 2170565
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal{A}$ be a $C^{*}$-algebra and let $\mathcal{B}$ be a $C^{*}$-subalgebra of $\mathcal{A}$. We call a linear operator from $\mathcal{A}$ to $\mathcal{B}$ an elementary conditional expectation if it is simultaneously an elementary operator and a conditional expectation of $\mathcal{A}$ onto $\mathcal{B}$. We give necessary and sufficient conditions for the existence of a faithful elementary conditional expectation of a prime unital $C^{*}$-algebra onto a subalgebra containing the identity element. We give a description of all faithful elementary conditional expectations. We then use these results to give necessary and sufficient conditions for certain conditional expectations to be index-finite (in the sense of Watatani) and we derive an inequality for the index.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 47B47

Retrieve articles in all journals with MSC (2000): 46L05, 47B47

Additional Information

Rajesh Pereira
Affiliation: Department of Mathematics and Statistics, University of Saskatchewan, 106 Wiggins Road, Saskatoon, Saskatchewan, Canada S7N 5E6

PII: S 0002-9939(05)08031-7
Keywords: Prime $C^{*}$-algebras, conditional expectations, elementary operators, index finite type, minimal conditional expectation
Received by editor(s): September 1, 2004
Published electronically: June 14, 2005
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia